Pam, In oder for the derm to make an educated diagnosis you need to inform about the tx meds. But, even if you did (and you need to) the fact that you're taking vx will be an unknown factor to him/her. And, you can't tell the doc about the meds without revealing the hcv. Is this a doc that you know outside of the medical realm?
Is this week 12? Have you discussed the skin issue with the trial folks?
Yes, My family knows this lady very well, I really really don't want to tell her. I understand what you are saying but... I have 6 more days of vx left, maybe I should just cancle and see what happens when I stop the vx? dose it sound like riba rash?? the round spots look like ring worm!
A couple of other choices. Find a different derm, get the advice of some of the dermatological veterans here in the use of over the counter remedies or tell the doc that that you have the expectation that she will observe the law in your state (MD?) and not divulge any personal medical information to ANYONE. But, if you see a derm you gotta tell them about the meds. They might think you gave some god-awful communicable disease and start amputating important parts of your body that might be useful in the future.
Flguy, You are right , I need to tell this DR the truth, I don't know what I was thinking? I showed my study nurse the rash 2 weeks ago and she really did not say anything, well now it is worse, and the big red spots are popping up every where .Pam
"Riba rash" is a catch-all phrase. There are several types of conditions you might have based on your description. The treatment drugs you're taking are ribavirin and pegalayted interferon.
The interferon can cause skin problems as well as the ribavirin. One example of a skin condition caused or made worse by interferon is psoriasis. You will probably want to tell the dermatologist you're treating for Hep C even though (some cynicism follows :) they might not know what you're talking about anyway :) I understand your concern that your family knows this person. I'd consider FlGuy's advice and consider seeing another doctor.
Meanwhile, if you don't mind spending a few hours looking at a lot of pictures, you might check out: http://www.dermnetnz.org/
Plug into the search engine different skin conditions such as: "rash", "psoriasis", "ezcema", "Seborrheic dermatitis" and see how they match up with what you have. Just be aware that oftentimes skin conditions mimic each other and even professionals sometimes have to biopsy the skin before making a definitive diagnosis. Also, this is a New Zealand site, and we may treat some of the same conditions differently here.
Has your study nurse and/or doctor seen the rash lately, in it's current form? If not, you might want to make a special appointment and show it to them. Faster even, if you have a digital camera, you might want to email them a picture and get their input.
I used to be in Virginia too. Then we broke up ;)
Jim, thanks for taking your time to answer, I am going to check out that site now. I will let you know if I see any thing that looks like this. Flguy, you are funny!!
Put this in the misery enjoys company category. You're not the only only one with red spot problems.
i thought i read about some people in the vertex trial with awful rashes. i think a few were on this forum. maybe i'm wrong. i hope this dont turn out to be a sx of vertex and possibility not get FDA approval. man that would suck because many people including myself are hoping & praying for better drugs are so hopeful for this one.
We are all praying this vx-950 is the MAGIC pill, and it could be!! If the only side is a rash and some red spots no big deal , hopefully they will go away when vx is stoped. I am in my 12th ,week. so I made it. If it is from the vx, vertex will now know and can treat people before the rash happens. :)